MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/21/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: device description catalog lot triathlon ps fem component cemented 5515-f-501 iegfd prim bp w/holes bead w/pa sz 4 5527b400 aj7b triathlon mb patella pa a35 5554l350 s94ef triathlon fix.Peg 2 per pk 5575x000 ebsap vit'canc' screw 6.5 dia x 20mmtriathlon total knee system 5585-c-020 31870804 vit'canc' screw 6.5 dia x 16mmtriathlon total knee system 5585-c-016 42222601 simplex p - us full dose 10-pk 61911010 rkr183 vit'canc' screw 6.5 dia x 20mmtriathlon total knee system 5585-c-020 42765401 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Medical review of related pi noted that the patient's left knee "incurred an infection requiring i & d and poly liner exchange".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had the primary total knee arthroplasty since i was able to review the operation report.I can also confirm that the patient underwent a revision procedure by another surgeon using competitor implants also since i was able to review the revision operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of global instability of a total knee arthroplasty nine years after implantation are multifactorial.These include the initial surgical technique regarding ligament balance, and restoration of alignment, position and kinematics of the knee.Patient factors also contribute, including lifestyle, activity level, and bmi.Although instability can be a result of polyethylene wear, with the information provided there is no evidence of this.Therefore, i would not assign any causality to the implant itself." -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: t was reported that the patient was revised due to infection.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had the primary total knee arthroplasty since i was able to review the operation report.I can also confirm that the patient underwent a revision procedure by another surgeon using competitor implants also since i was able to review the revision operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of global instability of a total knee arthroplasty nine years after implantation are multifactorial.These include the initial surgical technique regarding ligament balance, and restoration of alignment, position and kinematics of the knee.Patient factors also contribute, including lifestyle, activity level, and bmi.Although instability can be a result of polyethylene wear, with the information provided there is no evidence of this.Therefore, i would not assign any causality to the implant itself." all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23244489
Report Number0002249697-2025-01071
Device Sequence Number18720413
Product Code MBH
UDI-Device Identifier07613327050714
UDI-Public07613327050714
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number5532-G-411
Device Lot NumberMMA8P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown